MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor contacted client twice to obtain accurate information regarding the device.The client was a poor historian and became upset with repeated questions.Client is reporting she is currently using the v-go 40 device with novolog insulin and has type 1 diabetes.Client is reporting recurrence of her blood sugars are dropping to the 40's at night, the v-go is giving her too much insulin.She has been on v-go for 4 months.She was in the hospital twice 2-3 months ago with low blood sugar readings.Client cannot state date of admissions, diagnosis for admission or medical changes to insulin at discharge.She does state being on the v-go for these admissions.Client reports she has a follow up appointment with her health care provider (hcp) in 3 months.Client reports she knows it is the v-go giving to much insulin because the needle goes in sideways, it is crooked and not straight when removed.No devices are saved for collection.Client reports she wears the device on the back of her arms, rotating daily.She denies any issues applying the device, skin is soft, no lumps or hard spots.No issues are reported with the needle start button.Ae assessor was unable to assess if the client uses the needle release button to remove the device.Additional information on skin preparation prior to v-go placement is also unknown.A blood sugar reading of 40 is serious.The client is reporting reoccurrence six times.The client is reporting she is not using the bolus clicks and is taking the v-go off at night to avoid low blood sugar readings.The ae assessor recommended and stressed importance that the client contact her health care provider and report her serious, reoccurring low blood sugar readings with the v-go 40 device.Advised she cannot wait to see her provider in 3 months.Suspect the client is receiving more insulin then required to manage her diabetes.Due to limited information, it is possible the device contributed to the reported events, serious low blood sugar reading with reoccurrence.
 
Event or Problem Description
The patient reported that the v-go 40 is giving her too much insulin resulting in overdose and hospitalization.No additional information was provided at intake.It was reported that no device is available for return to the manufacturer for evaluation.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key17788743
Report Number1226572-2023-00107
Device Sequence Number7750626
Product Code LZG
UDI-Device Identifier00385609400018
UDI-Public(01)00385609400018(17)250816(10)FG422114
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/18/2025
Device Model NumberV-GO 40
Device Lot NumberVG422053B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Initial Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age32 YR
Patient SexFemale